Sign up Calendar Latest Topics
 
 
 


Reply
  Author   Comment  
patty

explorer
Registered:
Posts: 9
Reply with quote  #1 
I start my radiation next week. Anyone have any tips for me?
zschweeb

Avatar / Picture

Goddess Forever
Registered:
Posts: 351
Reply with quote  #2 

welcome ...i am sort of new here as well even though i was dx in nov '07 i didnt find thi place until much later...you have come to the right place although i am sorry that you neede to come here at all...the ladies here are very knowledgable and have helped me tremendously so i will try to pay it forward...i used pure aloe from day 1 and didnt have to much trouble....i just finished my 26 regular tx and 1 boost with 6 more to go started to burn a little in the end but have used biafine cream and it is really only uncomfortable not to much pain although noew it is starting to peel which is making it a little sore...good luck with your rads to me it seemed a little easier than the chemo


__________________
Susan
nosurrender

Avatar / Picture

Moderator
Registered:
Posts: 7,476
Reply with quote  #3 
Hey Susan, you old hand you!

Hi Patty,
I believe in Biafine from the very start. You may have to fight your doctor on it. But it is worth it. It was created by the military for radiation burns.

My best tip is to make sure you get lots of rest and eat lots of protein while going through rads. It does zap your energy. People think that since they aren't in chemo it won't effect them, but to me, rads made me more tired.




__________________


WE WILL PREVAIL





energybunny

Avatar / Picture

Goddess Forever
Registered:
Posts: 1,361
Reply with quote  #4 

Hi Patty,  Gina and Susan give VERY good advice.  I finished my rads on 7/24 and then the burn settled in!!  I thought I was doing ok on the script the dr. gave me for rads, XClair Cream, but I still burned, just in the end.  The rads keep working up to 10 days after, and the area under my arm got really bad!  The office I went to discouraged the biafine as they didn't have a lot of practice with it, but from my experience w/o it, and the experiences of the ladies who used it, you should DEFINATELY get the biafine.  I am doing pretty well now, but zowie, the burn and the skin on skin contact under my arm was VERY painful!  Good luck to you!!  -  Lee


__________________
Lee
nosurrender

Avatar / Picture

Moderator
Registered:
Posts: 7,476
Reply with quote  #5 
I really do swear by the stuff.
My first time with radiation I didn't use it until the burns got bad.
The pharmacist who gave it to me told me it was meant to be used from day 1 to prevent burns.
So the second time I immediately asked for it. Of course they said, oh, it really hasn't been shown to work.... I said I didn't care I wanted it anyway.  I started using it from day one and I did not burn at all! And i had more areas radiated the second time too.


__________________


WE WILL PREVAIL





patty

explorer
Registered:
Posts: 9
Reply with quote  #6 
Thank you very much for your advise.
I am going to get the Biafine. I have access to lots of doctors so it shouldn't be a problem for me.

I was expecting to use Silvadene. I am pleased to know there are other choices.

I figure I will need cotton undershirts that are soft. Is that right?


Indigoblue

Avatar / Picture

Queen Blue Sky & Golden Light
Registered:
Posts: 1,681
Reply with quote  #7 

 

Hi Patty,
Good luck with your treatments.  As with all cancer treatments, everyone varies; diagnosis, skin-type, and duration.  I washed with neutragena liquid soap, and took cool showers as soon as I got home.  I wore "boys" tee shirts; they gave great support, and were soft.  I wore "bell ringers" white gloves, to avoid germs, and never left home without Purell Hand Sanitizer.  Clean, Clean Clean...hospitals and super-bugs freak me out.

No one told me to do exercises with moving the arms, torso, neck and back.  I found out about these gentle exercises to avoid future pain and Frozen Shoulder, the last day of radiation treatment.  I had to ask the Rads Onc.  "Oh yeah"...

I used cold 99% pure aloe gel every day and night after treatment.  I was told I didn't need a prescription for burns medication..  At first I used the Aqua-fore, and didn't like the idea of it having a Petroleum base.  Burns didn't happen; I've had worse sunburns.  There was a "tight" sensation in the breast and chest, ribs; I was told it had to do with the nerves growing back from surgery. 

There was confusion and mayhem in the Radiation Dept.  Nobody seemed to know what was going on...mostly due to the new construction, I think.  The three physicians all had different ideas about vitamins, pain relievers, etc.  So I didn't take anything; the steroids were wearing off from the previous chemo.  Anxiety and fear (claustrophobic) were my worst enemy, and the machines at the facility were always malfunctioning.  Now, that was nerve-wracking! 

The hospital was building a new Radiation Treatment adding it on to the old one, and the construction, dust, and jackhammers...very nerve wracking. 

Otherwise, there was free parking, and a nice hospital library and cafeteria.
Once I got to know the techs, staff, and discovered how many geniuses it takes to screw in a proton beam, I felt much better...

Indi

nosurrender

Avatar / Picture

Moderator
Registered:
Posts: 7,476
Reply with quote  #8 
"Once I got to know the techs, staff, and discovered how many geniuses it takes to screw in a proton beam, I felt much better..."

Ha ha Indi!

__________________


WE WILL PREVAIL





Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.